Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have diabetes. No relief from pioglar and lstavel. Suggest effective medicine and diet

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 103 Questions
Hi Doctor,

I have diabetes from last 10 years and upto last year I was taking Pioglar 30 and was able to control my sugar with fasting at 120 and random at 135. However, from last 6 months my sugar started shooting with Fasting at 180 and random at 200-220. My doctor then prsecribed me Istavel 100 which I take one tablet in night (at 8:30 PM before dinner) and with that my fasting has come down to 150 and random (I take reading in evening at 7 PM) is 135-150 9my fasting is always high). Would like to know combination of medicine which can keep my fasting at 120 level. I am 5ft 11 inch guy with body weight of 77 Kg with normal diet patter (I avoid sweets, tea, alchol and oily food)

Posted Mon, 6 May 2013 in Diabetes
Answered by Dr. Amit Rajput 26 minutes later

Thank you for posting on XXXXXXX

The fasting sugars should be normal as soon as possible or they might cause complications in a long run.

I don't see metformin in either of the tablets you have listed (probably due to colitis). You can still discuss with your physician and insist him to add it, either in combination with Istavel or Pioglar (combination tablets are available with both). You can watch your sugars for couple of more months, if you could tolerate the combination. If they are still high, don't hesitate to start insulin under proper guidance.

Insulin might help tackling the problem of Colitis to a great extent.

Hope I have answered your query. I will be available to answer your follow up queries, if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor